MAUDE Adverse Event Report: SMITH & NEPHEW, INC. MTO ARTHRO-PIERCE INSTR 45 L; ACCESSORIES,ARTHROSCOPIC

SMITH & NEPHEW, INC. MTO ARTHRO-PIERCE INSTR 45 L; ACCESSORIES,ARTHROSCOPIC
Catalog Number 7210226
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/16/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that during an unspecified arthroscopic procedure, while stitching the articular lip of the shoulder joint, the arthro-pierce instrument broke.The doctor removed all the fragments of the broken arthro-pierce instrument.The procedure was successfully completed with non-significant surgical delay using a s+n back-up device.No further complications were reported.
 
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).H3, h6: the reported device was not returned to the designated complaint unit for independent evaluation, thus visual inspection and functional testing could not be performed.Insufficient product identification information was provided and thus a manufacturing record review could not be conducted.Based on the information available, there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found no similar reported events.The instructions for use were reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.An analysis of the customer provided image found that the jaw of the arthro-pierce instrument was broken.The root cause of the reported event could not be determined.Factors that could have contributed to the failure include excessive force on the device or an inadvertent impact event inconsistent with normal use.No containment or corrective actions are recommended at this time.Internal complaint reference: (b)(4).H8: updated to unknown.
 
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).B5: event description updated.
 
Event or Problem Description
It was reported that during an unspecified arthroscopic procedure, while stitching the articular lip of the shoulder joint, the arthro-pierce instrument broke.The doctor removed all the fragments of the broken arthro-pierce instrument with arthroscopic forceps.The procedure was successfully completed with non-significant surgical delay using a s+n back-up device.No further complications were reported.

Brand Name
MTO ARTHRO-PIERCE INSTR 45 L
Common Device Name
ACCESSORIES,ARTHROSCOPIC
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key15545412
Report Number1219602-2022-01483
Device Sequence Number14851268
Product Code NBH
UDI-Device Identifier03596010601377
UDI-Public3596010601377
Combination Product (Y/N)N
Initial Reporter CountryRS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number7210226
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/16/2022
Supplement Date Received by Manufacturer10/25/2023
10/25/2023
Initial Report FDA Received Date10/05/2022
Supplement Report FDA Received Date10/29/2023
10/31/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown